Alert archive / North Carolina / Tornado Warnings in 2020

Tornado Warning 22, NWS Newport/Morehead City, NC

September 18, 2020Beaufort County, Hyde County, Pamlico County, North Carolina

NWS Newport/Morehead City, NC issued this tornado warning at Sep 18, 2020, 1:33 AM EDT for Beaufort County, Hyde County, Pamlico County, North Carolina. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 18, 2020, 1:33 AM EDT (05:33 UTC)
Expired
Sep 18, 2020, 2:15 AM EDT
In force
42 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Beaufort County, NC, Hyde County, NC, Pamlico County, NC

The radar

The Morehead City radar (KMHX), 72 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 18, 1:33 AM EDTTORNADO4 Sw Lowland, NCAN EF0 TORNADO OCCURRED ALONG HIGHWAY 33 WITH MAXIMUM WINDS OF 70 MPH. THE PATH WIDTH WAS 20 YARDS AND THE PATH LENGTH WAS 0.1 MILES. SMALLER LIMBS WERE FOUND ALONG AND OVER HIGHWAY 33. 1 LARGER PINE TREE WAS SNAPPED AND ANOTHER UPROOTED JUST EAST OF THE HIGHW

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 5.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2020-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2020-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.6
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted.

454 
WFUS52 KMHX 180533
TORMHX
NCC013-095-137-180615-
/O.NEW.KMHX.TO.W.0022.200918T0533Z-200918T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Newport/Morehead City NC
133 AM EDT Fri Sep 18 2020

The National Weather Service in Newport has issued a

* Tornado Warning for...
  West central Hyde County in eastern North Carolina...
  Southeastern Beaufort County in eastern North Carolina...
  Northeastern Pamlico County in eastern North Carolina...

* Until 215 AM EDT.
    
* At 133 AM EDT, a severe thunderstorm capable of producing a tornado
  was located over Lowland, or 24 miles northwest of Cedar Island,
  moving northeast at 30 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Sladesville, Scranton, Swindell Fork, Lowland, Rose Bay and Swan
  Quarter Ferry Terminal.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please send your reports of wind and/or hail damage, including trees
or large limbs downed, by calling the National Weather Service office
in Newport at 1-800-889-6889.

&&

LAT...LON 3522 7658 3528 7668 3552 7643 3544 7617
TIME...MOT...LOC 0533Z 227DEG 28KT 3527 7660 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

SGK
2 follow-up statements
414 
WWUS52 KMHX 180546
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
146 AM EDT Fri Sep 18 2020

NCC013-180555-
/O.CAN.KMHX.TO.W.0022.000000T0000Z-200918T0615Z/
Beaufort NC-
146 AM EDT Fri Sep 18 2020

...THE TORNADO WARNING FOR SOUTHEASTERN BEAUFORT COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3543 7620 3526 7652 3532 7661 3552 7643
TIME...MOT...LOC 0545Z 221DEG 22KT 3532 7654 

$$

NCC095-137-180615-
/O.CON.KMHX.TO.W.0022.000000T0000Z-200918T0615Z/
Hyde NC-Pamlico NC-
146 AM EDT Fri Sep 18 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR WEST
CENTRAL HYDE AND NORTHEASTERN PAMLICO COUNTIES...
    
At 145 AM EDT, a severe thunderstorm capable of producing a tornado
was located over Lowland, or 24 miles northwest of Cedar Island,
moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Swindell Fork, Lowland, Rose Bay and Swan Quarter Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

If on or near the Pamlico River, get away from the water and move to 
safe shelter immediately. Severe thunderstorms can produce large 
capsizing waves, even on small bodies of water. Move into dock and 
seek safe shelter now! Do not be caught on the water in a 
thunderstorm.

&&

LAT...LON 3543 7620 3526 7652 3532 7661 3552 7643
TIME...MOT...LOC 0545Z 221DEG 22KT 3532 7654 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

DAG
788 
WWUS52 KMHX 180602
SVSMHX

Severe Weather Statement
National Weather Service Newport/Morehead City NC
202 AM EDT Fri Sep 18 2020

NCC137-180611-
/O.CAN.KMHX.TO.W.0022.000000T0000Z-200918T0615Z/
Pamlico NC-
202 AM EDT Fri Sep 18 2020

...THE TORNADO WARNING FOR NORTHEASTERN PAMLICO COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

LAT...LON 3543 7620 3533 7638 3539 7653 3552 7643
TIME...MOT...LOC 0601Z 227DEG 28KT 3541 7643 

$$

NCC095-180615-
/O.CON.KMHX.TO.W.0022.000000T0000Z-200918T0615Z/
Hyde NC-
202 AM EDT Fri Sep 18 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR WEST
CENTRAL HYDE COUNTY...
    
At 201 AM EDT, a severe thunderstorm capable of producing a tornado
was located near Rose Bay, or 28 miles north of Cedar Island, moving
northeast at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Swindell Fork, Rose Bay and Swan Quarter Ferry Terminal. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, call the National
Weather Service office in Newport at 1-800-889-
6889. This act may save lives of others in the path of dangerous
weather.

&&

LAT...LON 3543 7620 3533 7638 3539 7653 3552 7643
TIME...MOT...LOC 0601Z 227DEG 28KT 3541 7643 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

SGK

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this tornado warning went out at Sep 18, 1:30 AM EDT, 3 minutes earlier.

Area forecast discussion, Sep 18, 1:30 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
130 AM EDT Fri Sep 18 2020

.SYNOPSIS...
The remnants of Tropical Cyclone Sally will move across the area
tonight and early Friday. A strong cold front will push offshore
later Friday with cool high pressure building into the area this
weekend into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 115 AM Friday...Very small threat of additional flooding
and severe weather should wane in the next hour or two across
eastern NC. Surface low (remnants of Sally) now around Columbia,
SC and should move ENE across the region overnight and offshore
early Friday morning. The threat of heavy rain and quick
tornado spin-ups should end by 08z or so. As the remnants of
Sally moves away, it should pull a cold front offshore by the
morning hours Friday. This will stabilize the atmosphere and
leave mostly light rain or drizzle. Only big changes to the
forecast overnight is to remove thunder and lower PoPs a bit,
especially near the coast.

&&

.SHORT TERM /SATURDAY THROUGH 6 AM SATURDAY/...
As of 315 PM Thu...Band of heavier showers and storms should
push off the coast early Friday morning, with flood and svr
threats quickly ending as the remnants of Sally push off the
NC/VA coast. Shower activity will become more scattered in
nature, with best chances along the coast during the afternoon
enhanced by weak shortwave aloft. Drier and cooler air will
slowly push into the area as CAA develops behind the front.
Cloudy skies and developing northerly flow will keep temps below
normal, with highs 75-80 deg. CAA and drier air

&&

.LONG TERM /SATURDAY THROUGH FRIDAY/...
As of 340 AM Thursday...A cold front should linger just east of
the area through the weekend, with some residual showers right
along the Outer Banks Friday night through the weekend, with the
remainder of the area remaining dry. Strong high pressure will
build south into the Carolinas behind the front with more
seasonable temperatures, but N/NE winds will persist through the
weekend into the mid portion of next week . Decent mid-level
height anomalies indicated by the ensemble models for early to
mid next week, which will produce pleasant fall- like
temperatures with highs in the upper 60s to mid 70s, and lows
upper 50s to lower 60s.

&&

.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
Short Term /through 06Z Saturday/...
As of 125 AM Friday...Mixed bag of conditions at the TAF sites
currently with LIFR at KPGV, IFR and KISO and VFR at KEWN and
KOAJ. As heavier precipitation ends over the next few hours,
expect light showers or drizzle and widespread IFR conditions
developing through late morning, with periods of MVFR
conditions. The low ceilings and vsbys are likely to persist
into tonight.

Long Term /Friday night through Tuesday/...
As of 345 AM Thursday...Strong high pressure will build in from
the northeast by Friday night through the weekend. While dry
conditions and VFR conditions are expected, gusty NE winds of up
to 20-25 knots are possible.

&&

.MARINE...
Short Term /Through Friday/...
As of 130 AM Friday...Winds are currently E/SE at 15 to 20 knots
with a few higher gusts, with seas 5-6 feet early this morning.
As the remnants of Sally approach tonight (currently in central
South Carolina), winds become SSW and will increase to 25 kt
with some gusts to 30 kt. These winds will result in seas
building 6 to 9 feet...highest outer central wtrs. As Sally
passes offshore of nrn wtrs early Fri, a trailing strong cold
front will sweep thru with winds shifting to NNE and ramping up
25 to 35 kt from N to S thru the day. By late Fri seas will
range from 7 to 9 ft N to 4 to 6 ft S. Will issue a Gale Warning
for all wtrs except wrn rivers that will develop from N to S
from mid morn Fri thru early evening. For the wrn rivers will
issue a SCA.

Long Term /Friday night through Tuesday/...
As of 230 PM Thursday...Dangerous boating conditions expected
with prolonged period of strong NNE as high pres builds to the
N. Expected speeds 20 to 30 kts with gusts 30 to 40 kts Fri
night thru Mon with speeds slowly diminishing Tue. Will cont
Gale Warning for all but wrn rivers thru Mon/Mon evening. Seas
will build to 8 to 12 ft by Sat morn then peak 10 to 17 ft late
Sun night and Mon, these waves will be combo of wind swell from
the NE flow and longer period swells from distant TC Teddy. Big
swell will be slow to subside and will still be 8 to 12 feet
Tue.

&&

.TIDES/COASTAL FLOODING...
As of 230 PM Thurs...Have issued a High Surf Advisory and
Coastal Flood Watch for the beaches from Hatteras Island north
starting Fri evening. Expected the potential for significant
ocean overwash to develop that may impact roads and properties
near the ocean front. It appears the greatest threat for
significant overwash will develop with the Sat morn high tide
and cont during high tide cycles for several days.

Strong NE winds are expected to develop Friday, and will last
through early next week. This will also coincide with higher
than average astronomical tides, and could produce moderate to
significant coastal flooding across portions of Eastern NC. The
highest threat looks to be along the eastern facing beaches
north of Cape Hatteras, but there will also likely be oceanside
issues elsewhere, and at least minor flooding will be possible
along the southern portion of the Pamlico Sound and up the mouth
of the Neuse and possibly Pamlico Rivers. Oceanside impacts
will also be worsened by large wave action and run up, as large
swells from major Hurricane Teddy are expected to arrive, which
will likely lead to areas of ocean overwash, beach erosion, and
dangerous rip currents.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement through this evening for NCZ195-196-
     199-203>205.
     Flash Flood Watch until 11 AM EDT this morning for NCZ029-
     044>047-079>081-090>092-094-193>196-198-199-203>205.
     Coastal Flood Watch from this evening through late Sunday
     night for NCZ203-205.
     High Surf Advisory from 11 PM this evening to 6 AM EDT
     Wednesday for NCZ203-205.
MARINE...Small Craft Advisory from 4 PM this afternoon to 2 AM EDT
     Tuesday for AMZ136-137.
     Gale Warning from 5 PM this afternoon to 8 PM EDT Monday for
     AMZ135.
     Gale Warning from 1 PM this afternoon to 8 AM EDT Monday for
     AMZ131-230-231.
     Gale Warning from 1 PM this afternoon to 8 PM EDT Monday for
     AMZ150.
     Gale Warning from 5 PM this afternoon to 9 PM EDT Monday for
     AMZ152-154.
     Gale Warning from 7 PM this evening to 6 PM EDT Monday for
     AMZ156-158.

&&

SYNOPSIS...MHX
NEAR TERM...CTC
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...JME/CTC/CEB
MARINE...JME/CTC
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Sep 17, 8:07 PM EDT, 5 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
807 PM EDT Thu Sep 17 2020

NCZ029-044>047-080-081-190015-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Beaufort-Mainland Hyde-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ079-090>092-193-198-190015-
Greene-Duplin-Lenoir-Jones-Northern Craven-Inland Onslow-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-205-190015-
Northern Outer Banks-Hatteras Island-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE
SUNDAY NIGHT...
...HIGH SURF ADVISORY IN EFFECT FROM 11 PM FRIDAY TO 6 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.
   Coastal Flood Watch.
   High Surf Advisory.

High astronomical tides and gusty winds will bring the threat for
minor flooding of low-lying areas adjacent to the sounds and
moderate
flooding for areas on the ocean side north of Cape Hatteras Friday
night into early next week. There is potential for significant ocean
overwash to develop Saturday morning and continue during high tide
cycles into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-190015-
Ocracoke Island-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

High astronomical tides and gusty winds will bring the threat for
minor to moderate flooding of low-lying areas adjacent to the sounds
and ocean around the time of each high tide through the weekend and
into early next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-190015-
West Carteret-East Carteret-Coastal Onslow-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.
   Flash Flood Watch.

High astronomical tides and gusty winds will bring the threat for
minor to moderate flooding of low-lying areas adjacent to the sounds
around the time of each high tide through the weekend and into early
next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ094-194-190015-
Pamlico-Southern Craven-
807 PM EDT Thu Sep 17 2020

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...
...TORNADO WATCH 493 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

Flash flooding will be possible through tonight as heavy rain from
the remnants of Tropical Cyclone Sally move across the area.
Additionally, a few severe thunderstorms are possible into tomorrow
morning, with the potential for damaging wind gusts and isolated
tornadoes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Minor coastal flooding is possible this weekend into early next week
for low lying areas adjacent to southern Pamlico Sound and Neuse
River as gusty northeast winds develop.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:17 PM EDTTornado WarningMHXCarteret, Craven28 min
Sep 17, 9:16 PM EDTTornado WarningMHXCarteret14 min
Sep 17, 11:30 PM EDTSpecial Marine WarningMHX15 min
Sep 18, 1:23 AM EDTSevere Thunderstorm WarningMHXBeaufort, Hyde, Pamlico37 min
Sep 18, 1:26 AM EDTSpecial Marine WarningMHX49 min
Sep 18, 4:58 AM EDTCoastal Flood AdvisoryMHXBeaufort, Carteret, Craven, Dare, Hyde, Onslow and 2 more7 days
Sep 18, 2:41 PM EDTCoastal Flood WarningMHXDare4 days

Nearby

Tornado Warnings in North Carolina, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.